0
RESEARCH PAPERS

Characteristics of Numerical Simulations of Chaotic Systems

[+] Author and Article Information
B. H. Tongue

School of Mechanical Engineering, Georgia Institute of Technology, Atlanta, GA 30332

J. Appl. Mech 54(3), 695-699 (Sep 01, 1987) (5 pages) doi:10.1115/1.3173090 History: Received July 31, 1985; Revised January 16, 1987; Online July 21, 2009

Abstract

A generalized form of Duffing’s Equation is examined in order to gain insight into the characteristics and properties of chaotic motion. It is shown that variations in the forcing function parameters as well as variations in the system’s initial conditions can lead to a chaotic response. The incidence of chaos is presented in the form of chaos maps and the structure of these maps is discussed. The influence of linear spring force on these maps is also examined. Finally, it is shown that an improper choice of time step can cause spurious results with regard to the existence of chaotic motion.

Copyright © 1987 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In